143 posts / 0 new
Last post
Posted on: Sun, 09/10/2006 - 11:23am
Carefulmom's picture
Offline
Joined: 01/03/2002 - 09:00

We were posting at the same time. Our instructions also are to use epi first. Maybe your allergist could add in a line saying that delaying the epi can cause a fatality.

Posted on: Sun, 09/10/2006 - 12:01pm
3xy1PAinNH's picture
Offline
Joined: 08/07/2006 - 09:00

Boy this stinks! THe only person being hurt here is your child who is missing out on his education. I hope you can come to a quick resolution on this. I wouldn't wait until a Drs. appt...I woudl call and have them FAX over something.

Posted on: Sun, 09/10/2006 - 12:06pm
NicoleinNH's picture
Offline
Joined: 06/21/2003 - 09:00

Edit
[This message has been edited by NicoleinNH (edited June 09, 2007).]

Posted on: Sun, 09/10/2006 - 12:42pm
anonymous's picture
Offline
Joined: 05/28/2009 - 16:42

Why would you want the school to use the epi-pen before any reaction is witnessed? I'm confused...
Yes, epi is generally safe, but I wouldn't want some over zealous administrator giving my kid epi with no signs of a reactions ie, tingling mouth, hives or swelling, etc..Did I miss something?
------------------
mom to Ari(6) - severe nut allergies, asthma, you name it - and Maya (9), mild excema

Posted on: Sun, 09/10/2006 - 12:46pm
cathlina's picture
Offline
Joined: 06/29/2001 - 09:00

Are you in the USA?
Each state has a licensing board for nurses.
This should be reported. A NURSE can not change a doctor's orders.
I see articles in the papers in Iowa all the time where nurses are reprimanded or lose their license for stuff like this.

Posted on: Sun, 09/10/2006 - 12:49pm
Carefulmom's picture
Offline
Joined: 01/03/2002 - 09:00

Trace, I did not realize you were in California. So am I. Feel free to email me if you want [email]elyssa95@comcast.net[/email]
[This message has been edited by Carefulmom (edited September 10, 2006).]

Posted on: Sun, 09/10/2006 - 12:54pm
anonymous's picture
Offline
Joined: 05/28/2009 - 16:42

Thank you for the name and phone number. I will call her tomorrow ((( HUGS )))

Posted on: Sun, 09/10/2006 - 1:03pm
MommaBear's picture
Offline
Joined: 09/23/2002 - 09:00

Quote:Originally posted by ~*Trace*~:
[b]I don't have his paperwork here with me (it's in the car) but basically he wants the Epi Pen to be used before anything else including Benadryl. He listed the signs of anaphylactic reactions.
[/b]
this is the part of your post I am referring to:
"[b]and the wording stated to use Epi Pens first before any anaphylactic symptoms. [/b]"
I'm confused. Does he want it used before anaphylactic symptoms or after?
[This message has been edited by MommaBear (edited September 10, 2006).]

Posted on: Sun, 09/10/2006 - 1:51pm
anonymous's picture
Offline
Joined: 05/28/2009 - 16:42

Thank you, I will email you.

Posted on: Sun, 09/10/2006 - 2:32pm
anonymous's picture
Offline
Joined: 05/28/2009 - 16:42

I'm sorry mamabear I don't have the exact wording handy and at this point my concern is that the school nurse had no right to change the doctor's orders. If she had any questions or concerns she should have called the doctor's office (she didn't, I checked) and she should have called me. I have never met nor spoken with her.
The doctor is not advising them to admin the epi willy nilly. It had specifics (symptoms and what to do) on his orders and one was that Epi was to be the first thing/treatment or whatever you want to call it. Not Bendadryl, then albuterol inhaler and then Epi.

Pages

Peanut Free Store

More Articles

There are many reasons why you may want to substitute almond flour for wheat flour in recipes. Of course, if you have a...

Are you looking for peanut-free candies as a special treat for a child with...

Do you have a child with peanut allergies and an upcoming birthday? Perhaps you'd like to bake a...

Most nut butters provide all the same benefits: an easy sandwich spread, a great dip for veggies, a fun addition to a smoothie. But not...

Do you have a sweet tooth and more specifically a chocolate craving? Those with peanut allergies must...